Alert archive / Nebraska / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 124, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 17, 2009, 10:30 PM MDT for Sheridan County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2009, 10:30 PM MDT (04:30 UTC)
- Expired
- Jun 17, 2009, 11:15 PM MDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
County Sheridan County, NE
The radar
The North Platte radar (KLNX), 152 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 5:35 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 17, 10:01 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 4.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1229 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 180430 SVRLBF NEC161-180515- /O.NEW.KLBF.SV.W.0124.090618T0430Z-090618T0515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1030 PM MDT WED JUN 17 2009 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 1115 PM MDT * AT 1029 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTH OF WICKSON LAKE...OR 17 MILES NORTHEAST OF ALLIANCE...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DIAMOND LAKE BY 1045 PM MDT... 7 MILES SOUTHEAST OF SMITH LAKE STATE WILDLIFE MANAGEMENT AREA BY 1050 PM MDT... ARGO HILL BY 1110 PM MDT... 6 MILES SOUTHWEST OF BILLYS LAKE BY 1115 PM MDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT THURSDAY MORNING FOR WESTERN NEBRASKA. && LAT...LON 4256 10209 4220 10206 4209 10272 4233 10276 TIME...MOT...LOC 0430Z 247DEG 28KT 4225 10260 $$ 13
1 follow-up statement
000 WWUS53 KLBF 180448 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1048 PM MDT WED JUN 17 2009 NEC161-180515- /O.CON.KLBF.SV.W.0124.000000T0000Z-090618T0515Z/ SHERIDAN NE- 1048 PM MDT WED JUN 17 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT FOR SOUTHERN SHERIDAN COUNTY... AT 1046 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR DIAMOND LAKE...OR 24 MILES NORTHEAST OF ALLIANCE...MOVING NORTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHEAST OF SMITH LAKE STATE WILDLIFE MANAGEMENT AREA BY 1055 PM MDT... HIGHWAY 27 MILE MARKER 190...ARGO HILL...8 MILES SOUTH OF HIGHWAY 27 MILE MARKER 200 AND 8 MILES SOUTHWEST OF BILLYS LAKE BY 1115 PM MDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM MDT THURSDAY MORNING FOR WESTERN NEBRASKA. && LAT...LON 4256 10209 4220 10206 4209 10272 4233 10276 TIME...MOT...LOC 0448Z 246DEG 25KT 4230 10246 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 1:30 PM MDT, 9 hours earlier.
Area forecast discussion, Jun 17, 1:30 PM MDT, 9 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
230 PM CDT WED JUN 17 2009
.SYNOPSIS...
HAND ANALYSIS OF THE 18Z SURFACE DATA SHOWED LOW PRESSURE
CENTERED OVER WESTERN KANSAS...SOUTHEAST COLORADO AND EASTERN NEW
MEXICO. A WARM FRONT EXTENDED FROM THE LOW IN WESTERN KANSAS TO THE
NEBRASKA-KANSAS LINE SOUTH OF LINCOLN AND OMAHA. A SURFACE TROUGH
EXTENDED FROM A LOW IN SOUTHERN SASKATCHEWAN THROUGH THE PLAINS OF
MONTANA...WYOMING AND COLORADO TO A SURFACE LOW IN SOUTHEAST
COLORADO. SURFACE DEWPOINTS IN THE 60S EXTENDED ACROSS NEBRASKA AND
THE DAKOTAS AS FAR NORTH AS NORTHWEST MANITOBA AND EASTERN
SASKATCHEWAN. THERE WAS A SHARP DEWPOINT GRADIENT ACROSS SOUTHWEST
NEBRASKA...I.E. 50S AT OGA AND LBF VERSUS NEAR 70 AT MCK AND GLD.
IN THE VISIBLE SATELLITE...A FIELD OF MOSTLY OPEN CELLED CUMULUS
WAS OVER NORTHERN KANSAS...SOUTHWEST NEBRASKA AND NORTHEAST
COLORADO. ALSO...SOME TYPE OF BOUNDARY WAS INDICATED ACROSS NEBRASKA
FROM ABOUT BROKEN BOW TO OGALLALA. MODIFYING THE 18Z LBF SOUNDING
FOR THE UPPER 60S DEWPOINTS EAST AND SOUTH OF LBF...PRODUCES
CONVECTIVE POTENTIAL OF NEARLY 6800J/KG.
&&
.SHORT RANGE...TONIGHT THROUGH FRIDAY NIGHT.
THIS EVENING AND TONIGHT...DEWPOINTS SHOULD INCREASE TO AT LEAST
THE LOW 60S IN NORTH PLATTE...OGALLALA AND BROKEN BOW AREAS WITH
NEARLY 70 POSSIBLE IN HAYES...FRONTIER...CUSTER AND SOUTHEAST
LINCOLN COUNTIES. AS THE SURFACE BOUNDARY LIFTS NORTH...
THUNDERSTORMS ARE EXPECTED TO DEVELOP IN NORTHEAST COLORADO AND
SOUTHWEST NEBRASKA. IN THE SAME PERIOD...THE STORMS ALREADY
UNDERWAY IN NORTH CENTRAL KANSAS AND SOUTH CENTRAL NEBRASKA MAY
BUILD BACK TO THE WEST AND NORTH. AS THE FRONT LIFTS NORTHWARD...
CONVECTIVE POTENTIAL ENERGY IN SOUTH CENTRAL AND SOUTHWEST NEBRASKA
IS LIKELY TO INCREASE TO THE 5000-7000G/KG RANGE ALONG THE FRONT.
ALSO...WIND PROFILES IN THE VICINITY OF THE FRONT ARE LIKELY TO
FAVOR SUPER-CELL DEVELOPMENT. THE PROJECTED LOW LEVEL INSTABILITY
AND WIND WILL ALSO FAVOR THE DEVELOPMENT OF ONE OR MORE TORNADOES IN
PARTS OF CENTRAL AND SOUTHWEST NEBRASKA...ESPECIALLY SOUTH AND EAST
OF A BROKEN BOW-NORTH PLATTE LINE. THE STRENGTH OF THE STORMS SHOULD
DIMINISH LATE EVENING AND LATE TONIGHT OVER MOST OF THE AREA...
THOUGH THUNDERSTORMS ARE LIKELY TO CONTINUE FROM CENTRAL TO WEST
CENTRAL NEBRASKA UNTIL SOME TIME AFTER MIDNIGHT.
WITH THE QUASI-STATIONARY FRONT CONTINUING ACROSS SOUTHERN
NEBRASKA TO NORTHERN KANSAS...THUNDERSTORMS ARE AGAIN EXPECTED
THURSDAY AFTERNOON...EVENING AND OVERNIGHT.
ON FRIDAY...THE SURFACE FRONT PUSHES THROUGH THE AREA AND STALLS
ACROSS OKLAHOMA. AS IT DOES...THUNDERSTORMS MOVE OUT OF NEBRASKA
DURING THE MORNING. SO...IT APPEARS THAT QUIET WEATHER SHOULD
PREVAIL FRIDAY AFTERNOON...EVENING AND OVERNIGHT.
.MEDIUM TO LONG RANGE...SATURDAY THROUGH WEDNESDAY.
GULF FLOW CONNECTS WITH WIND FIELDS IN WESTERN NEBRASKA BY 18Z
SATURDAY...BRINGING TO WESTERN NEBRASKA PRECIPITABLE WATER VALUES
GREATER THAN AN INCH. AS THE AXIS OF THE UPPER RIDGE TILTS TO THE
NORTHEAST...UPPER WAVES WILL COME ACROSS NEBRASKA EVERY 24-36 HOURS.
THIS WILL ENHANCE UPWARD MOTION ALONG THE SEMI-PERMANENT SURFACE
BOUNDARY THAT DRIFTS BACK AND FORTH ACROSS THE PLAINS. THE NET
RESULT IS THAT THE WEEKEND AND THE FIRST HALF OF NEXT WEEK WILL BE A
PERIOD OF ACTIVE AFTERNOON AND EVENING CONVECTION.
&&
.AVIATION...
THUNDERSTORMS EXPECTED TO DEVELOP THIS EVENING OVER SOUTHWEST IN
CENTRAL NEBRASKA...AND WILL IMPACT FLIGHTS NEAR KLBF. TIMING TSRA IN
TAF WAS PLACED ON BEST MODEL LIFT...HOWEVER TSRA MAY CONTINUE FOR
MORE HOURS...INTO THE OVERNIGHT HOURS. CONFIDENCE ON COVERAGE
SPECIFICALLY WITHIN THE BOUNDARY OF KLBF IS LIMITED...AND DID NOT
WANT TO HAMPER ALL FLIGHTS WITH T ADDED FOR SEVERAL HOURS. WATCH FOR
AMENDMENTS AS TIMING OF THUNDERSTORMS TO IMPACT KLBF BECOME BETTER
DEFINED. FURTHER N...FOR KVTN EXPECT MAINLY VFR CONDITIONS...HOWEVER
CAN NOT RULE OUT A THUNDERSTORM REACHING THAT FAR NORTH.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT AND MEDIUM TO LONG RANGE...SPRINGER
AVIATION...MASEKHazardous weather outlook, Jun 17, 2:23 PM MDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 323 PM CDT WED JUN 17 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-182030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 323 PM CDT WED JUN 17 2009 /223 PM MDT WED JUN 17 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A MODERATE RISK OF SEVERE WEATHER OVER PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA...SOUTHEAST OF A LINE FROM OGALLALA...TO MULLEN...TO ONEIL. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF THE OUTLOOK AREA. THIS EVENING...A FRONTAL BOUNDARY WILL LIFT SLOWLY NORTHWARD NEAR THE NEBRASKA AND KANSAS BORDER. A MOIST AND UNSTABLE ENVIRONMENT FROM AFTERNOON HEATING WILL INTERACT WITH A PASSING DISTURBANCE ALOFT TO DEVELOP STRONG TO SEVERE THUNDERSTORMS. THE MAIN THREAT WITH STORMS THAT DEVELOP WILL BE LARGE HAIL. ISOLATED TORNADOES ARE POSSIBLE ACROSS SOUTHWEST NEBRASKA ALONG AND NEAR THE FRONT. OVERNIGHT THE THREAT FOR TORNADOES WILL DIMINISH...HOWEVER THE THREAT FOR HEAVY RAINFALL AND DAMAGING WINDS WILL INCREASE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SLIGHT RISK OF SEVERE THUNDERSTORMS IS POSSIBLE AGAIN ON THURSDAY ACROSS EASTERN PORTIONS OF THE OUTLOOK AREA. THE RISK AREA WILL BE GENERALLY EAST OF A LINE FROM CURTIS TO BUTTE. THE MAIN THREAT WITH STORMS THAT DEVELOP WILL BE LARGE HAIL. A TYPICAL JUNE PATTERN WILL CONTINUE INTO THE WEEKEND WITH THUNDERSTORMS POSSIBLE EACH AFTERNOON AND EVENING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED THIS EVENING ALONG AND SOUTHEAST A LINE FROM OGALLALA...TO MULLEN...TO ONEIL. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Local storm report, Jun 17, 7:32 PM MDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
832 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FUNNEL CLOUD 7 NE BURTON 42.98N 99.49W
06/17/2009 KEYA PAHA NE PUBLIC
0600 PM HAIL 8 W NAPER 42.96N 99.26W
06/17/2009 E2.75 INCH BOYD NE PUBLIC
BASEBALL SIZED HAIL LASTED FROM 600 PM TO 610 PM CDT.
GROUND TOTALLY COVERED BY HAIL.
0600 PM HAIL MILLS 42.94N 99.40W
06/17/2009 E1.00 INCH KEYA PAHA NE PUBLIC
0610 PM HAIL 4 W NAPER 42.96N 99.18W
06/17/2009 M1.75 INCH BOYD NE PUBLIC
0610 PM TSTM WND DMG 4 W NAPER 42.96N 99.18W
06/17/2009 BOYD NE PUBLIC
ALFALFA WIND ROWS REPORTED AS ALL BLOWN AWAY.
0610 PM HAIL 4 W NAPER 42.96N 99.18W
06/17/2009 E1.75 INCH BOYD NE PUBLIC
DELAYED REPORT OF HAIL PILED UP 3 INCHES DEEP. RANCHER
REPORTED DEAD ANIMALS ON THE ROAD.
0620 PM HAIL 2 SW NAPER 42.94N 99.13W
06/17/2009 E1.00 INCH BOYD NE PUBLIC
MARBLE TO QUARTER SIZE HAIL BEGAN AT 620 PM CDT AND
CONTINUED THROUGH 630 PM CDT.
0637 PM HAIL NAPER 42.96N 99.10W
06/17/2009 E1.00 INCH BOYD NE EMERGENCY MNGR
0643 PM HAIL NAPER 42.96N 99.10W
06/17/2009 E1.25 INCH BOYD NE LAW ENFORCEMENT
0653 PM HAIL BUTTE 42.91N 98.85W
06/17/2009 M0.75 INCH BOYD NE CO-OP OBSERVER
0653 PM HAIL 13 WSW OCONTO 41.07N 99.99W
06/17/2009 E1.75 INCH CUSTER NE TRAINED SPOTTER
GOLF BALL SIZE HAIL.
0704 PM FUNNEL CLOUD 12 WSW OCONTO 41.07N 99.97W
06/17/2009 CUSTER NE TRAINED SPOTTER
SKYWARN SPOTTER REPORTED SEVERAL BRIEF FUNNEL CLOUD
SIGHTINGS.
0712 PM FUNNEL CLOUD 5 SSW OCONTO 41.07N 99.80W
06/17/2009 CUSTER NE TRAINED SPOTTER
LARGE FUNNEL CLOUD REPORTED.
0730 PM HAIL 1 E GROSS 42.95N 98.55W
06/17/2009 M1.00 INCH BOYD NE CO-OP OBSERVER
0743 PM FUNNEL CLOUD 12 ESE OCONTO 41.07N 99.55W
06/17/2009 CUSTER NE LAW ENFORCEMENT
0745 PM HAIL 10 SSW BARTLETT 41.75N 98.63W
06/17/2009 E1.00 INCH WHEELER NE PUBLIC
QUARTER SIZE HAIL.
0750 PM TORNADO 15 ESE OCONTO 41.06N 99.50W
06/17/2009 CUSTER NE PUBLIC
PUBLIC REPORT OF A POSSIBLE TORNADO TOUCHDOWN.
0756 PM HAIL 10 SE BARTLETT 41.78N 98.41W
06/17/2009 E1.75 INCH WHEELER NE PUBLIC
0805 PM TSTM WND GST 7 SW MASON CITY 41.15N 99.39W
06/17/2009 E60.00 MPH CUSTER NE PUBLIC
WATER WAS ALSO REPORTED RUNNING OVER ROADS.
0810 PM HAIL MERNA 41.48N 99.76W
06/17/2009 E1.00 INCH CUSTER NE PUBLIC
QUARTER SIZE HAIL IN MERNA.
0812 PM HAIL 2 SW MASON CITY 41.20N 99.33W
06/17/2009 E1.75 INCH CUSTER NE PUBLIC
GOLFBALL SIZED HAIL FELL FROM 812 PM CDT THROUGH 817 PM
CDT.
0815 PM HAIL 15 NE BARTLETT 42.04N 98.34W
06/17/2009 E1.00 INCH WHEELER NE PUBLIC
THE LARGEST HAIL STONES WERE THE SIZE OF QUARTERS.
&&
CARMELLocal storm report, Jun 17, 7:53 PM MDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
853 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL 4 W TAYLOR 41.77N 99.46W
06/17/2009 E1.75 INCH LOUP NE TRAINED SPOTTER
GOLF BALL SIZE HAIL.
&&
CJSLocal storm report, Jun 17, 8:36 PM MDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
936 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL SWAN LAKE 42.18N 99.09W
06/17/2009 E1.25 INCH HOLT NE CO-OP OBSERVER
HALF DOLLAR SIZE HAIL.
&&
CJSLocal storm report, Jun 17, 8:41 PM MDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
941 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM HAIL 3 W CHAMPION 40.47N 101.77W
06/17/2009 E1.75 INCH CHASE NE PUBLIC
&&
CARMELLocal storm report, Jun 17, 8:45 PM MDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
945 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM FUNNEL CLOUD 7 NE BURTON 42.98N 99.49W
06/17/2009 KEYA PAHA NE PUBLIC
0600 PM HAIL 8 W NAPER 42.96N 99.26W
06/17/2009 E2.75 INCH BOYD NE PUBLIC
BASEBALL SIZED HAIL LASTED FROM 600 PM TO 610 PM CDT.
GROUND TOTALLY COVERED BY HAIL.
0600 PM HAIL MILLS 42.94N 99.40W
06/17/2009 E1.00 INCH KEYA PAHA NE PUBLIC
0610 PM HAIL 4 W NAPER 42.96N 99.18W
06/17/2009 M1.75 INCH BOYD NE PUBLIC
0610 PM TSTM WND DMG 4 W NAPER 42.96N 99.18W
06/17/2009 BOYD NE PUBLIC
ALFALFA WIND ROWS REPORTED AS ALL BLOWN AWAY.
0610 PM HAIL 4 W NAPER 42.96N 99.18W
06/17/2009 E1.75 INCH BOYD NE PUBLIC
DELAYED REPORT OF HAIL PILED UP 3 INCHES DEEP. RANCHER
REPORTED DEAD ANIMALS ON THE ROAD.
0620 PM HAIL 2 SW NAPER 42.94N 99.13W
06/17/2009 E1.00 INCH BOYD NE PUBLIC
MARBLE TO QUARTER SIZE HAIL BEGAN AT 620 PM CDT AND
CONTINUED THROUGH 630 PM CDT.
0637 PM HAIL NAPER 42.96N 99.10W
06/17/2009 E1.00 INCH BOYD NE EMERGENCY MNGR
0643 PM HAIL NAPER 42.96N 99.10W
06/17/2009 E1.25 INCH BOYD NE LAW ENFORCEMENT
0653 PM HAIL BUTTE 42.91N 98.85W
06/17/2009 M0.75 INCH BOYD NE CO-OP OBSERVER
0653 PM HAIL 13 WSW OCONTO 41.07N 99.99W
06/17/2009 E1.75 INCH CUSTER NE TRAINED SPOTTER
GOLF BALL SIZE HAIL.
0704 PM FUNNEL CLOUD 12 WSW OCONTO 41.07N 99.97W
06/17/2009 CUSTER NE TRAINED SPOTTER
SKYWARN SPOTTER REPORTED SEVERAL BRIEF FUNNEL CLOUD
SIGHTINGS.
0712 PM FUNNEL CLOUD 5 SSW OCONTO 41.07N 99.80W
06/17/2009 CUSTER NE TRAINED SPOTTER
LARGE FUNNEL CLOUD REPORTED.
0730 PM HAIL 1 E GROSS 42.95N 98.55W
06/17/2009 M1.00 INCH BOYD NE CO-OP OBSERVER
0743 PM FUNNEL CLOUD 12 ESE OCONTO 41.07N 99.55W
06/17/2009 CUSTER NE LAW ENFORCEMENT
0745 PM HAIL 10 SSW BARTLETT 41.75N 98.63W
06/17/2009 E1.00 INCH WHEELER NE PUBLIC
QUARTER SIZE HAIL.
0750 PM TORNADO 15 ESE OCONTO 41.06N 99.50W
06/17/2009 CUSTER NE PUBLIC
PUBLIC REPORT OF A POSSIBLE TORNADO TOUCHDOWN.
0756 PM HAIL 10 SE BARTLETT 41.78N 98.41W
06/17/2009 E1.75 INCH WHEELER NE PUBLIC
0805 PM TSTM WND GST 7 SW MASON CITY 41.15N 99.39W
06/17/2009 E60.00 MPH CUSTER NE PUBLIC
WATER WAS ALSO REPORTED RUNNING OVER ROADS.
0810 PM HAIL MERNA 41.48N 99.76W
06/17/2009 E1.00 INCH CUSTER NE PUBLIC
QUARTER SIZE HAIL IN MERNA.
0812 PM HAIL 2 SW MASON CITY 41.20N 99.33W
06/17/2009 E1.75 INCH CUSTER NE PUBLIC
GOLFBALL SIZED HAIL FELL FROM 812 PM CDT THROUGH 817 PM
CDT.
0815 PM HAIL 15 NE BARTLETT 42.04N 98.34W
06/17/2009 E1.00 INCH WHEELER NE PUBLIC
THE LARGEST HAIL STONES WERE THE SIZE OF QUARTERS.
0852 PM HAIL 4 W TAYLOR 41.77N 99.46W
06/17/2009 E1.75 INCH LOUP NE TRAINED SPOTTER
GOLF BALL SIZE HAIL.
0935 PM HAIL SWAN LAKE 42.18N 99.09W
06/17/2009 E1.25 INCH HOLT NE CO-OP OBSERVER
HALF DOLLAR SIZE HAIL.
0941 PM HAIL 3 W CHAMPION 40.47N 101.77W
06/17/2009 E1.75 INCH CHASE NE PUBLIC
&&
CARMELLocal storm report, Jun 17, 9:20 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1020 PM CDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM HAIL 5 W TAYLOR 41.77N 99.48W
06/17/2009 M2.75 INCH LOUP NE LAW ENFORCEMENT
BASEBALL SIZED HAIL CAUSED WINDOW DAMAGE TO VEHICLES AND
RANCH HOUSE.
&&
CARMELThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 6:08 PM MDT | Tornado Warning | LBF | Custer | 37 min |
| Jun 17, 6:37 PM MDT | Severe Thunderstorm Warning | LBF | Wheeler | 38 min |
| Jun 17, 6:41 PM MDT | Tornado Warning | LBF | Custer | 49 min |
| Jun 17, 7:01 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 29 min |
| Jun 17, 7:10 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 50 min |
| Jun 17, 7:13 PM MDT | Severe Thunderstorm Warning | LBF | Wheeler | 23 min |
| Jun 17, 7:39 PM MDT | Severe Thunderstorm Warning | LBF | Loup | 51 min |
| Jun 17, 7:58 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 62 min |
| Jun 17, 8:22 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 53 min |
| Jun 17, 9:40 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 50 min |
| Jun 17, 9:49 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 41 min |
| Jun 17, 10:27 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 48 min |
| Jun 17, 11:15 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 45 min |
| Jun 17, 11:25 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 50 min |
| Jun 17, 11:41 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 49 min |
| Jun 17, 11:58 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 47 min |
| Jun 18, 12:16 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith | 44 min |
| Jun 18, 12:30 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Grant, Hooker, McPherson | 30 min |
| Jun 18, 12:44 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 46 min |
| Jun 18, 12:51 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 39 min |
| Jun 18, 1:01 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Hooker, McPherson, Thomas | 29 min |
| Jun 18, 1:24 AM MDT | Severe Thunderstorm Warning | LBF | Brown | 51 min |
| Jun 18, 1:43 AM MDT | Severe Thunderstorm Warning | LBF | Rock | 32 min |
| Jun 18, 2:46 AM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Rock | 44 min |
| Jun 18, 3:11 AM MDT | Severe Thunderstorm Warning | LBF | Holt | 49 min |
| Jun 18, 3:12 AM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 33 min |
| Jun 18, 5:37 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.